Tennessee, 2021Hail and Damaging Winds in Tennessee, January 25, 2021
January 25, 2021 · NWS OHX · 4 events in 4 counties and zones
Scattered showers and thunderstorms affected parts of Middle Tennessee during the afternoon and evening hours on January 25. A few reports of wind damage and large hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms affected parts of Middle Tennessee during the afternoon and evening hours on January 25. A few reports of wind damage and large hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 25, 11:47 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 25, 11:47 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1147 AM CST Mon Jan 25 2021
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Widespread rain continues to move northeast across the mid-state
early this morning. This band is ahead of a lifting warm front
which will move just north of the area around midday as a SFC low
moves out of the plains toward the OH valley. Once this warm front
passes, we are likely looking at minimal pcpn for much of the
late morning/early afternoon. And once in the warm sector, our
temps will go well above normal and maybe even peeks of sun pop
out. Later this morning 40-60knt H925-850 jet will cut across the
mid-south, pushing helicity/shear to pretty high ends. Instability
remains quite low but it is very possibly it gets a boost later
today, giving us at least small chance of severe storms late today
into the evening as the SFC/LL lows finally move into the
southern OH valley. Even weak spinups not out of the question if
instability can jump even even a few 100. Winds today will also
become quite gusty but looks to stay below advisory criteria right
now.
The last of the pcpn should move out late tonight ahead of a weak
front and despite another boundary moving through on Tuesday, we
are not expecting any additionally pcpn until late Wednesday
morning when another weak upper trough moves into the MS river
valley. Temps will be borderline to as if this pcpn starts as a
mix in the northwest but it should warm enough for all
rainshowers later Wednesday as this trough axis passes. Pcpn will
be largely east by days end but is likely to mix or change over
the snow late evening plateau before ending. Minor accum may be
possible higher elevations.
The workweek will end dry but another system is setting to cross
the region over the weekend. The brunt of this system will pass
Saturday night/early Sunday as a cold front moves by. Right now we
are only looking at showers as this system not looking to potent
at this time.
&&
.AVIATION...
18Z TAF DISCUSSION.
Kind of a messy aviation forecast for the next 12-15 hours. A
warm front is pushing into the northwest part of Middle TN putting
the mid state into the warmer air. This will provide for the
ability for showers and thunderstorms to occur this afternoon and
evening. Can/t rule out a strong to severe storm either. With
spotty showers and low clouds MVFR/IFR conditions expected. Winds
will be from the southwest and gusty...also included low level
wind sheer through at least 00Z.
Once the showers and thunderstorms tapper off overnight MVFR
conditions will dominate for BNA/MQY/CKV. IFR/LIFR conditions
expected to continue for CSV. Back to VFR area wide after 12Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......07
AVIATION........12
Hazardous weather outlook, Jan 25, 4:00 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 AM CST Mon Jan 25 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Isolated strong to severe thunderstorms are possible this afternoon
and early evening. A quick spinup is even possible. Locally heavy
rain may still occur, with a small chance of localized minor
flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible later today.
07
Thunderstorm Wind, Montgomery
- When
- January 25, 12:26 PM CST
- Where
- Montgomery County, 4.48 mi ENE of Beldon
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -87.143
Part of a metal roof was blown off a home and a couple of trees were blown down at 4672 McGregor Road.
Thunderstorm Wind, Lewis
- When
- January 25, 5:50 PM CST
- Where
- Lewis County, Kimmins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -87.550
Several large tree limbs were blown down in the Kimmins area.
Hail, Rutherford
- When
- January 25, 6:35 PM CST
- Where
- Rutherford County, 1.51 mi WNW of Mt Olive
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.885, -86.476
Quarter size hail was reported at the I-24 and I-840 interchange.
Thunderstorm Wind, Hickman
- When
- January 25, 7:07 PM CST
- Where
- Hickman County, Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, January 25, 20211 death · 30 injured · EF3 · 2 events
- Winter Storm and Winter Weather in Missouri, January 25, 20212 deaths · 11 events
- Hail and Damaging Winds in Mississippi, January 25 to 26, 20211 death · 2 injured · $39,000 · 1 in hail · 6 events
- Damaging Winds in Arizona, January 25, 2021$272,000 · 61 kt wind · 16 events
- Flash Flooding and Flooding in Missouri, January 25, 2021$30,000 · 26 events
- Heavy Snow in Iowa, January 25 to 26, 202140 events
- Tornado and Hail in Tennessee, January 25, 2021$25,000 · EF0 · 6 events
- Winter Storm in Nebraska, January 25 to 26, 202124 events
- Winter Storm in Nebraska, January 25, 202124 events
- Winter Storm and Winter Weather in Iowa, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Illinois, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Virginia, January 25 to 26, 202119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941590, 941591, 941592, 941593.